Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 7, NWS Goodland, KS

February 17, 201413 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Feb 17, 2014, 2:42 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Feb 18, 2014, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2014, 2:42 PM CST (20:42 UTC)
In effect from
Feb 18, 2014, 10:00 AM CST
Expired
Feb 18, 2014, 5:24 PM CST
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3839 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWUS73 KGLD 172042
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
142 PM MST MON FEB 17 2014

...VERY WINDY CONDITIONS EXPECTED ON TUESDAY...

.A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE MIDDLE AND
LATE MORNING HOURS. AFTER THE FRONT GOES THROUGH STRONG NORTHWEST
WINDS WILL SPREAD OVER THE AREA.

COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-180600-
/O.NEW.KGLD.WI.Y.0007.140218T1600Z-140219T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
142 PM MST MON FEB 17 2014 /242 PM CST MON FEB 17 2014/

...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM CST/ TO 6 PM MST
/7 PM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 6 PM
MST /7 PM CST/ TUESDAY.

* PEAK WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55
  MPH ARE EXPECTED.

* TIMING/DURATION...BY LATE IN THE MORNING NORTHWEST WINDS WILL
  STRENGTHEN AND CONTINUE THROUGH LATE IN THE AFTERNOON.

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD
  SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR PLOWED
  FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
5 follow-up statements
081 
WWUS73 KGLD 180550
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1050 PM MST MON FEB 17 2014


COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-181300-
/O.CON.KGLD.WI.Y.0007.140218T1600Z-140219T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
1050 PM MST MON FEB 17 2014 /1150 PM CST MON FEB 17 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ TO
6 PM MST /7 PM CST/ TUESDAY...

* PEAK WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 
  55 MPH ARE EXPECTED. 

* TIMING/DURATION...BY LATE IN THE MORNING NORTHWEST WINDS WILL 
  STRENGTHEN AND CONTINUE THROUGH LATE IN THE AFTERNOON. 

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD
  SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS AND
  WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
262 
WWUS73 KGLD 181019
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
319 AM MST TUE FEB 18 2014

KSZ041-042-181900-
/O.EXA.KGLD.WI.Y.0007.140218T1600Z-140219T0100Z/
GREELEY-WICHITA-
INCLUDING THE CITIES OF...TRIBUNE...LEOTI
319 AM MST TUE FEB 18 2014 /419 AM CST TUE FEB 18 2014/

...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING
TO 6 PM MST /7 PM CST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS
MORNING TO 6 PM MST /7 PM CST/ THIS EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND
  50 MPH ARE EXPECTED.

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE
  MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING
  THIS EVENING.

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD 
  SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN 
  FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-181900-
/O.CON.KGLD.WI.Y.0007.140218T1600Z-140219T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
319 AM MST TUE FEB 18 2014 /419 AM CST TUE FEB 18 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS
MORNING TO 6 PM MST /7 PM CST/ THIS EVENING...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND
  50 MPH ARE EXPECTED.

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE
  MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING
  THIS EVENING. 

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD 
  SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN 
  FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
713 
WWUS73 KGLD 181640
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
940 AM MST TUE FEB 18 2014

COZ090>092-NEZ079>081-190100-
/O.CON.KGLD.WI.Y.0007.000000T0000Z-140219T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...BENKELMAN...TRENTON...MCCOOK
940 AM MST TUE FEB 18 2014 /1040 AM CST TUE FEB 18 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS
EVENING...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 
  50 MPH ARE EXPECTED. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE
  THROUGH THE DAY WITH THE STRONGEST WINDS THIS AFTERNOON. WINDS
  WILL DIMINISH THIS EVENING.

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD 
  SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN 
  FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ001>004-013>016-027>029-041-042-190100-
/O.CON.KGLD.WI.Y.0007.000000T0000Z-140219T0100Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
940 AM MST TUE FEB 18 2014 /1040 AM CST TUE FEB 18 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS
EVENING...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 
  50 MPH ARE EXPECTED. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE
  THROUGH THE DAY WITH THE STRONGEST WINDS THIS AFTERNOON. WINDS
  WILL DIMINISH THIS EVENING.

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD 
  SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN 
  FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT
YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH
CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY
CONDITIONS.

&&

$$
396 
WWUS73 KGLD 181641 CCA
NPWGLD

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
940 AM MST TUE FEB 18 2014

COZ090>092-NEZ079>081-190100-
/O.COR.KGLD.WI.Y.0007.000000T0000Z-140219T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...BENKELMAN...TRENTON...MCCOOK
940 AM MST TUE FEB 18 2014 /1040 AM CST TUE FEB 18 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS
EVENING...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 
  50 MPH ARE EXPECTED. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE DAY
  WITH THE STRONGEST WINDS THIS AFTERNOON. WINDS WILL DIMINISH
  THIS EVENING.

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD 
  SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN 
  FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ001>004-013>016-027>029-041-042-190100-
/O.COR.KGLD.WI.Y.0007.000000T0000Z-140219T0100Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
940 AM MST TUE FEB 18 2014 /1040 AM CST TUE FEB 18 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS
EVENING...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 
  50 MPH ARE EXPECTED. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE DAY
  WITH THE STRONGEST WINDS THIS AFTERNOON. WINDS WILL DIMINISH
  THIS EVENING.

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD 
  SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN 
  FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT
YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH
CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY
CONDITIONS.

&&

$$
828 
WWUS73 KGLD 182324
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
424 PM MST TUE FEB 18 2014

...WINDS HAVE DIMINISHED THIS AFTERNOON...

.WINDS HAVE COME DOWN OVER THE LAST HOUR AND ARE NO LONGER
EXPECTED TO REACH ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY
HAS BEEN CANCELLED EARLY.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-190030-
/O.CAN.KGLD.WI.Y.0007.000000T0000Z-140219T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
424 PM MST TUE FEB 18 2014 /524 PM CST TUE FEB 18 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY.

WINDS THIS AFTERNOON HAVE DIMINISHED AND SHOULD CONTINUE
DECREASING IN SPEED THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:44 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Feb 17, 11:44 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1044 AM MST MON FEB 17 2014

.UPDATE...
ISSUED AT 1001 AM MST MON FEB 17 2014

JUST COMPLETED AN UPDATE TO ADJUST THE WINDS...MORE IN LINE WITH
REALITY AND THE BETTER PERFORMING RAP...AND TO RAISE MAXES.
TEMPERATURES ARE RUNNING AHEAD OF SCHEDULE WITH PLENTY OF SUN.
HAVE NOT EVEN GOT TO FULL MIXING YET AND OUR DEWPOINTS ARE ALREADY
DROPPING IN THE WESTERN PORTION OF THE AREA. SO LOWERED THE
DEWPOINTS. AT THIS TIME DO NOT EXPECT RED FLAG CONDITIONS WITH THE
LIGHTEST WINDS COINCIDING WITH THE LOWEST DEWPOINTS.

BASED ON CURRENT TRENDS AND AN INITIAL LOOK AT THE NEW
DATA...LOWERED DEWPOINTS AND RAISED WINDS FOR TUESDAY. HAVE NEAR
OR SLIGHTLY ABOVE WIND ADVISORY CRITERIA WINDS IN THERE NOW. THE
WINDS AND COMBINED WITH LOWER DEWPOINTS COULD CREATE RED FLAG
CONDITIONS. WILL BE ADDRESSING THE NEED FOR WIND AND FIRE
HIGHLIGHTS FOR TOMORROW. WILL BE RAMPING UP THE WORDING IN THE
HWO TO ADDRESS THIS AT THIS TIME.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 314 AM MST MON FEB 17 2014

SHORT TERM FORECAST CONCERN IS THE POSSIBILITY OF PRECIPITATION
LATE WEDNESDAY AND WEDNESDAY NIGHT.

BREEZY NORTHWEST WINDS EARLY TODAY WILL WEAKEN THROUGH THE DAY AND
TURN BACK TO THE SOUTHWEST AS A SURFACE TROUGH DEEPENS ALONG THE
FRONT RANGE AND WESTERLY WINDS CONTINUE ALOFT. A WEAK TROUGH
ALOFT MOVES ACROSS THE FORECAST AREA ON TUESDAY WITH A TROUGH
REFLECTED AT THE SURFACE THAT WILL AGAIN SEE SOUTHWEST WINDS
TURNING TO THE NORTHWEST AND BECOMING GUSTY DURING THE AFTERNOON.
THERE WILL BE WEAK RIDGING A LOFT AHEAD OF THE NEXT TROUGH
EXPECTED TO MOVE EAST OF THE ROCKIES WEDNESDAY NIGHT ALONG WITH A
COLD FRONT THAT PUSHES THROUGH THE FORECAST AREA WEDNESDAY
EVENING. ALONG AND BEHIND THE FRONT THERE IS A BAND OF
PRECIPITATION THAT IS CONSISTENTLY SHOWING UP IN MODEL SOLUTIONS.
THIS PRECIPITATION IS EXPECTED TO START OUT AS RAIN WEDNESDAY
EVENING AND TRANSITION TO ALL SNOW AFTER MIDNIGHT WITH ONE INCH OR
LESS OF TOTAL SNOW ACCUMULATIONS.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 314 AM MST MON FEB 17 2014

UPPER LEVEL TROUGH WILL MOVE EASTWARD AS AN UPPER LEVEL SHORTWAVE
TROUGH MOVES INTO THE HIGH PLAINS FOR THURSDAY. CENTRAL TROUGH AXIS
LOOKS TO BE SOMEWHERE BETWEEN THE COLORADO FRONT RANGE AND OUR
FORECAST AREA. STRONGEST JET AND VORT MAXES SHOULD REMAIN SOUTH OF
THE TRI STATE AREA. A WEAK SHORTWAVE RIDGE WILL THEN MOVE INTO THE
FORECAST AREA THURSDAY BEFORE DISSIPATING THURSDAY NIGHT. ANOTHER
PUSH OF COLD AIR ALOFT WILL MOVE INTO THE REGION FRIDAY AS AN UPPER
LEVEL TROUGH WILL PERSIST OVER THE AREA NEXT WEEKEND.

SURFACE COLD FRONT SHOULD BE WELL THROUGH THE FORECAST AREA BY
THURSDAY MORNING...HOWEVER SOME LINGERING LIGHT SNOW SHOWERS WILL BE
POSSIBLE BEHIND THE FRONT. NO SIGNIFICANT SNOW ACCUMULATIONS WITH
THIS SYSTEM ARE EXPECTED AT THIS TIME. THE REGION WILL RECEIVE A
BRIEF BREAK IN WEATHER THURSDAY AFTERNOON AND EVENING AS A SMALL
AREA OF SURFACE HIGH PRESSURE SLIDES INTO THE HIGH PLAINS.

ANOTHER COLD FRONTAL PASSAGE WILL AFFECT THE AREA FRIDAY
AFTERNOON...WHICH WILL BRING CHANCES FOR SOME WIDESPREAD LIGHT SNOW
SHOWERS OVERNIGHT INTO SATURDAY MORNING. HIGH TEMPERATURES WILL DIP
SLIGHTLY BELOW AVERAGE INTO THE UPPER 30S. WARMER AIR WILL APPROACH
FROM THE SOUTH SUNDAY...BUT THE WARM FRONT DOES NOT LOOK TO PASS
THROUGH THE AREA. HIGH TEMPERATURES WILL RETURN TO APPROXIMATELY
NORMAL CONDITIONS IN THE MID 40S.

THE SLOW MOVING BOUNDARY LOOKS TO SET UP THROUGH WEST CENTRAL
KANSAS...WHICH MAY CAUSE SOME LIGHT PRECIPITATION ACROSS THE AREA MONDAY.
1000-500 MB THICKNESS INDICATES THAT THE FORECAST AREA WILL BE
SPLIT...WITH CHANCES FOR LIGHT RAIN SHOWERS IN THE SOUTHERN HALF AND
CHANCES FOR LIGHT SNOW SHOWERS IN THE NORTHERN HALF. HIGH
TEMPERATURES SHOULD STAY IN THE LOW TO MID 40S. GUIDANCE SUGGESTS
THE WARM FRONT WILL MAKE A FINAL PUSH THROUGH THE REGION BY MONDAY
LATE AFTERNOON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1040 AM MST MON FEB 17 2014

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. AT KMCK...GUSTY
WEST WINDS WILL DECREASE AND SHIFT MORE TO THE SOUTH BY LATE
AFTERNOON THEN MORE WEST DURING THE NIGHT. VERY LATE IN THE
PERIOD...NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY. THE
STRONGEST WINDS LOOK TO BE JUST AFTER THE END OF THIS PERIOD.

AT KGLD...WINDS WILL SHIFT TO THE SOUTH LATER THIS AFTERNOON INTO
EARLY THIS EVENING. WINDS COULD BECOME BRIEFLY GUSTY THIS EVENING.
ALSO VERY LATE IN THE PERIOD NORTHWEST WILL INCREASE AND BECOME
GUSTY WITH THE STRONGEST WINDS EXPECTED TO BEGIN RIGHT AFTER THIS
PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...BULLER
SHORT TERM...LOCKHART
LONG TERM...99
AVIATION...BULLER
Hazardous weather outlook, Feb 17, 11:19 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1019 AM MST MON FEB 17 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1019 AM MST MON FEB 17 2014 /1119 AM CST MON FEB 17 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO NEAR 45 MPH. THIS COMBINED WITH RELATIVE HUMIDITIES NEAR
OR BELOW 20 PERCENT COULD CREATE CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BULLER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:25 PM CSTFire Weather WatchGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more13 hr

Nearby

Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.